Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Has colon cancer. On coumidin therapy. Blood seen in bowel movements. Could coumidin be the cause?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
my daughter is on coumidin therapy (2.5 mg daily) and has been for about a month. Trace amounts of blood were found in two of three "do it yourself slides XXXXXXX She is convinced she has colon cancer. Could coumidin be the cause.
Posted Mon, 23 Jul 2012 in Cancer
Answered by Dr. Anil Grover 2 hours later

Thanks for writing in.
I am a medical specialist with an additional degree in cardiologist. Perhaps, cardiologist use this drug the maximum. Therefore, I read your question with diligence.

I assume for stent or other endovascular procedure was done makes the sense of taking anticoagulants. Are you maintaining INR as advised by your interventional radiologist/cardiologist or your doctor who prescribed ? If you are maintaining it on the higher side of normal trace amount on do it yourself kits are possible.

However, if there is any change in bowel habits (little more or less frequency, diarrhea or constipation) I would support your doctor as far as consulting a doctor and get complete physical examination and some investigations done (there are tumor markers available like Carcinoembryonic Antigen (CEA) which can give idea about development of even precancerous stage). Otherwise, I will go with what we doctors are trained as far as possible find a reason cogent enough to suspect two illnesses coexisting in one patient. It occurs very rarely and almost never with so mild an evidence.

If there is followup query I will be most happy to answer.

With Best Wishes
Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor